Annals of Operations Research

, Volume 212, Issue 1, pp 155–167 | Cite as

A note on allocation of portfolio shares of random assets with Archimedean copula

  • Xiaohu LiEmail author
  • Yinping You


This paper further studies the single-period portfolio allocation of risk assets under the assumption that random returns having increasing utility and Archimedean copula. The shares of risk assets in the optimal allocation are proved to be ordered when marginal returns have the likelihood ratio order, and sufficient conditions for the joint density of returns of a multivariate risk to be arrangement increasing is built as well.


Arrangement increasing Likelihood ratio order Majorization order Risk neutral Stochastic order 



The authors would like to thank the valuable comments from two anonymous reviewers, which improved the presentation of this manuscript.


  1. Ali, M. M., Mikhail, N. N., & Haq, M. S. (1978). A class of bivariate distributions including the bivariate logistic. Journal of Multivariate Analysis, 8, 405–412. CrossRefGoogle Scholar
  2. Boland, P. J., Proschan, F., & Tong, Y. L. (1988). Moment and geometric probability inequalities arising from arrangement increasing functions. The Annals of Probability, 16, 407–413. CrossRefGoogle Scholar
  3. Chen, Z., & Hu, T. (2008). Asset proportions in optimal portfolios with dependent default risks. Insurance: Mathematics and Economics, 43, 223–226. Google Scholar
  4. Cheung, K. C. (2006). Optimal portfolio problem with unknown dependency structure. Insurance: Mathematics and Economics, 38, 167–175. Google Scholar
  5. Cheung, K. C., & Yang, H. (2004). Ordering optimal proportions in the asset allocation problem with dependent default risks. Insurance: Mathematics and Economics, 35, 595–609. Google Scholar
  6. Denuit, M., Dhaene, J., Goovaerts, M., & Kaas, R. (2005). Actuarial theory for dependent risks. New York: Wiley. CrossRefGoogle Scholar
  7. Genest, C., & MacKay, J. (1986a). The joy of copulas: Bivariate distributions with uniform marginals. American Statistician, 40, 280–283. Google Scholar
  8. Genest, C., & MacKay, R. J. (1986b). Copules archimédiennes et familles de lois bidimensionnelles dont les marges sont données. Canadian Journal of Statistics, 14, 145–159. CrossRefGoogle Scholar
  9. Genest, C., & Rivest, L. P. (1993). Statistical inference procedures for bivariate Archimedean copulae. Journal of the American Statistical Association, 88, 1034–1043. CrossRefGoogle Scholar
  10. Hennessy, D. A., & Lapan, H. E. (2002). The use of Archimedean copulas to model portfolio allocations. Mathematical Finance, 12, 143–154. CrossRefGoogle Scholar
  11. Hollander, M., Proschan, F., & Sethuraman, J. (1977). Functions decreasing in transportation and their application in ranking problems. The Annals of Statistics, 5, 722–733. CrossRefGoogle Scholar
  12. Hua, L., & Cheung, K. C. (2008). Stochastic orders of scalar products with applications. Insurance: Mathematics and Economics, 42, 865–872. Google Scholar
  13. Joe, H. (1997). Multivariate models and dependence concepts. London: Chapman & Hall. CrossRefGoogle Scholar
  14. Kijima, M., & Ohnishi, M. (1996). Portfolio selection problems via the bivariate characterization of stochastic dominance relations. Mathematical Finance, 6, 237–277. CrossRefGoogle Scholar
  15. Kimberling, C. H. (1974). A probabilistic interpretation of complete monotonicity. Aequationes Mathematicae, 10, 152–164. CrossRefGoogle Scholar
  16. Lapan, H. E., & Hennessy, D. A. (2002). Symmetry and order in the portfolio allocation problem. Economic Theory, 19, 747–772. CrossRefGoogle Scholar
  17. Landsberger, M., & Meilijson, L. (1990). Demand for risky financial assets: a portfolio analysis. Journal of Economic Theory, 50, 204–213. CrossRefGoogle Scholar
  18. Marshall, A. W., & Olkin, I. (1988). Families of multivariate distributions. Journal of the American Statistical Association, 83, 834–841. CrossRefGoogle Scholar
  19. Marshall, A. W., & Olkin, I. (2007). Life distributions. New York: Springer. Google Scholar
  20. Marshall, A. W., Olkin, I., & Arnold, B. C. (2009). Inequalities: theory of majorization and its applications. New York: Springer. Google Scholar
  21. McNeil, A. J., & Nes̆lehová, J. (2009). Multivariate Archimedean copulas, d-monotone functions and l 1-norm symmetric distributions. The Annals of Statistics, 37(5B), 3059–3097. CrossRefGoogle Scholar
  22. McNeil, A. J., Frey, R., & Embrechts, P. (2005). Quantitative risk management. Princeton, New York: Princeton University Press. Google Scholar
  23. Miller, K. S., & Samko, S. G. (2001). Completely monotonic functions. Integral Transforms and Special Functions, 12, 389–402. CrossRefGoogle Scholar
  24. Müller, A., & Stoyan, D. (2002). Comparison methods for stochastic models and risks. New York: Wiley. Google Scholar
  25. Nelsen, B. R. (2006). An introduction to copula. New York: Springer. Google Scholar
  26. Shaked, M., & Shanthikumar, J. G. (2007). Stochastic orders. New York: Springer. CrossRefGoogle Scholar
  27. Sklar, A.1 (1959). Fonctions de rèpartition à n dimensions et leurs marges. Publicationis de l’Institut de Statistique de Paris 8, 229–231. Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.School of Mathematical SciencesXiamen UniversityXiamenChina

Personalised recommendations